Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Detroit, MI

July 22, 2011Lenawee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 22, 2011, 1:41 PM EDT for Lenawee County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 1:41 PM EDT (17:41 UTC)
Expired
Jul 22, 2011, 2:20 PM EDT
In force
39 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 1:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS53 KDTX 221741
SVRDTX
MIC091-221900-
/O.NEW.KDTX.SV.W.0092.110722T1741Z-110722T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
141 PM EDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 300 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES SOUTHWEST OF MORENCI...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUNSON AROUND 200 PM EDT.
  MORENCI AROUND 210 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            DEERFIELD...          BLISSFIELD...
  ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4171 8436 4181 8437 4198 8377 4172 8377
      4170 8431
TIME...MOT...LOC 1742Z 265DEG 27KT 4163 8448
WIND...HAIL 60MPH 1.00IN

$$

MM
3 follow-up statements
963 
WWUS53 KDTX 221754
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
154 PM EDT FRI JUL 22 2011

MIC091-221900-
/O.CON.KDTX.SV.W.0092.000000T0000Z-110722T1900Z/
LENAWEE MI-
154 PM EDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 300 PM EDT...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF MORENCI...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORENCI AND CANANDAIGUA AROUND 200 PM EDT.
  SENECA AROUND 205 PM EDT.
  WESTON AND SAND CREEK AROUND 210 PM EDT.
  JASPER AND FAIRFIELD AROUND 215 PM EDT.
  OGDEN CENTER AROUND 220 PM EDT.
  BLISSFIELD AROUND 230 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            DEERFIELD...          BLISSFIELD...
  ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4171 8436 4181 8437 4198 8377 4172 8377
      4170 8431
TIME...MOT...LOC 1754Z 260DEG 33KT 4170 8428
WIND...HAIL 60MPH 1.00IN

$$

OROW
246 
WWUS53 KDTX 221812
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EDT FRI JUL 22 2011

MIC091-221900-
/O.CON.KDTX.SV.W.0092.000000T0000Z-110722T1900Z/
LENAWEE MI-
212 PM EDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 300 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
EAST OF MORENCI...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OGDEN CENTER AROUND 220 PM EDT.
  BLISSFIELD AROUND 230 PM EDT.
  RIGA AROUND 235 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            BLISSFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4171 8431 4171 8432 4180 8431 4188 8377
      4172 8377 4172 8390
TIME...MOT...LOC 1812Z 260DEG 33KT 4173 8406
WIND...HAIL 60MPH 1.00IN

$$

OROW
670 
WWUS53 KDTX 221820
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
220 PM EDT FRI JUL 22 2011

MIC091-221831-
/O.CAN.KDTX.SV.W.0092.000000T0000Z-110722T1900Z/
LENAWEE MI-
220 PM EDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4171 8431 4171 8432 4180 8431 4188 8377
      4172 8377 4172 8390
TIME...MOT...LOC 1821Z 260DEG 33KT 4174 8395

$$

OROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:11 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 22, 1:11 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
111 PM EDT FRI JUL 22 2011

.AVIATION...

//DISCUSSION...

LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS
THE WESTERN PART OF THE STATE IN ASSOCIATION WITH A WEAK UPPER
LEVEL SHORTWAVE ROUNDING THE TOP OF THE RIDGE. BETTER INSTABILITY
AND HIGHER SURFACE DEWPOINTS ARE CONFINED TO AREAS ALONG AND SOUTH
OF THE MICHIGAN STATE BORDER. HOWEVER...STILL ENOUGH ELEVATED
INSTABILITY TO SUPPORT THUNDERSTORMS ACROSS MOST OF THE TAF
SITES WITH THE BEST CHANCES ACROSS THE SOUTH. MOSTLY SUNNY SKIES
MAY ALSO AID IN INCREASING THE INSTABILITY OVER THE DETROIT TAF
SITES. ISOLATED DAMAGING WIND GUSTS UP TO 60MPH ARE POSSIBLE WITH
THE STRONGER CELLS.

FOR DTW...RECENT RADAR TRENDS SUGGEST THE MAIN LINE OF
THUNDERSTORMS WILL APPROACH THE TERMINAL BETWEEN 19Z-20Z.
SCATTERED STORMS ARE DEVELOPING AHEAD OF THIS LINE THOUGH AND MAY
IMPACT THE TERMINAL SLIGHTLY EARLIER. A BRIEF PERIOD OF MVFR
CONDITIONS IS POSSIBLE AS THE STORMS PASS.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE IN TIMING OF THUNDERSTORMS THIS AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 341 AM EDT FRI JUL 22 2011

THE FRONTAL BOUNDARY DELINEATING A MUCH DRIER AIRMASS HAS SLIPPED
INTO FAR SOUTHERN PORTIONS OF THE CWA. SURFACE DEWPOINTS IN THE
WASHTENAW/WAYNE TIER HAVE DROPPED SYSTEMATICALLY INTO THE 60S WHILE
DEWPOINTS SOUTH OF THE BOUNDARY...LENAWEE AND MONROE
COUNTIES...REMAIN IN THE VERY MUGGY 70S. RADAR IMAGERY HAS NOT BEEN
SHOWING A FINELINE SO SPECIFIC TIMING REMAINS DIFFICULT...YET MODEL
DATA DOES SHOW IT EASING INTO NORTHERN OHIO PRIOR TO 12Z.

THE FORECAST CONCERN FOR THE NEAR TERM IS WHAT WILL THE EVOLUTION BE
OF THE CONVECTION TRACKING ACROSS NORTHERN PORTIONS OF ILLINOIS AND
SOUTHERN LAKE MICHIGAN. IR IMAGERY ALONG WITH REGIONAL MOSAIC
REFLECTIVITY IMAGES HAVE BEEN SHOWING THE CLUSTER OF THUNDERSTORMS
TO BE FAIRLY NEBULOUS AND WEAKENING. THIS TREND ALONG WITH MODEL
DEPICTIONS OF A STABLE PROFILE IN THE THE LOWEST 10 KFT OVER
SOUTHEASTERN MICHIGAN THIS MORNING SUPPORTS A RATHER BENIGN ARRIVAL
TO THE SHOWERS AND THUNDERSTORMS. BEST GUESS IS THAT MANY AREAS
SOUTH OF M 59 MAY WITNESS A MEASURING RAINFALL BETWEEN 9-13Z BUT
LITTLE IN THE WAY OF VIGOROUS THUNDER ACTIVITY.

A CONSENSUS OF THE 22.00Z DETERMINISTIC AND HIGH RESOLUTION MODELS
SUGGEST THE FRONTAL BOUNDARY MENTIONED EARLIER WILL LIFT BACK
NORTHWARD DURING THE LATE MORNING HOURS. THIS BOUNDARY IS NOT
EXPECTED TO TREK THAT MUCH NORTHWARD PERHAPS AS FAR NORTH AS THE
DETROIT AREA FOR THE AFTERNOON. WITH THIS BOUNDARY IN VICINITY AND
WEAKENING CIN TO THE SOUTH...THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS EXISTS INTO THE AFTERNOON. THE FEATURE TO KEY OFF OF
WILL BE THE REMNANTS OF THE KANSAS/NEBRASKA CONVECTION. MODEL
SOUNDINGS SUGGEST THAT CIN WILL ERODE DURING THE 18-22Z TIMEFRAME AS
THIS BACKGROUND SHORTWAVE FORCING ARRIVES. SURFACE BASED CAPE VALUES
ARE PROGGED TO REACH AND EXCEED 2000 J/KG DURING THE LATE AFTERNOON
HOURS...WHICH SUGGESTS THAT SEVERE STORMS WILL BE POSSIBLE WITH THE
STRONGEST ACTIVITY. DAMAGING WIND GUSTS TO 60 MPH APPEARS THE MOST
LIKELY THREAT OF POTENTIAL SEVERE WEATHER.

A NUMBER OF FACTORS SUPPORT THE DECISION TO END THE HEAT RELATED
HEADLINES FOR MUCH OF SOUTHEASTERN MICHIGAN. FIRST AND FOREMOST IS
THAT A GOOD AMOUNT OF MID TO UPPER LEVEL CLOUDS ARE EXPECTED WITH
BOTH THE MORNING AND AFTERNOON BATCHES OF PRE EXISTING CONVECTION
THAT WILL PASS THROUGH THE REGION. AS FOR MONROE/WASHTENAW
COUNTIES...WILL EXTEND THE EXCESSIVE HEAT WARNING INTO FRIDAY
EVENING WITH HEAT INDEX VALUES STILL IN THE MID TO UPPER 80S THIS
MORNING AND FORECASTED VALUES THAT ARE EXPECTED CLIMB NEAR 100
DEGREES YET AGAIN. WITH ALL OF THIS DISCUSSION...DO NOT WANT IT TO
GET LOST THE FACT THE HEAT WILL AGAIN BE AFFECTING ALL OF
SOUTHEASTERN MICHIGAN...AS THERE HAS NOT BEEN A TOTAL CHANGEOVER OF
THE AIRMASS. HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH THE UPPER
80S TO AROUND 90 DEGREES. HEAT INDICES TODAY OF UP TO 90 DEGREES ARE
EXPECTED FOR MOST AREAS ACROSS THE NORTH.

LONG TERM...TONIGHT THROUGH THURSDAY

THE AREA WILL HAVE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ON
SATURDAY AS A LOW PRESSURE SYSTEM CURRENTLY OVER THE NORTHERN PLAINS
TRACKS ACROSS THE CENTRAL GREAT LAKES. THE LOW WILL HAVE DECENT
DYNAMICS WITH A PRONOUNCED MID LEVEL SHORTWAVE AND SHOULD TRACK
THROUGH AROUND THE TIME OF PEAK HEATING...TAKING ADVANTAGE OF 1-2
J/G OF MLCAPE. DESPITE THE DECENT CAPES...WIND SHEAR WILL BE
VIRTUALLY NON EXISTENT WITH LESS THAN 30 KNOTS OF WIND ALL THE WAY
UP TO 400 MB SO SEVERE THUNDERSTORMS ARE NOT EXPECTED. INSTEAD THE
LONG SKINNY CAPE AND PWAT VALUES AROUND 2 INCHES COULD YIELD SOME
HEAVY DOWNPOURS FROM THE STRONGER THUNDERSTORMS ON SATURDAY.

THE WEATHER WILL CONTINUE TO BE UNSETTLED THROUGH THE REST OF THE
WEEKEND AS ADDITIONAL SHORTWAVES TRACK THROUGH THE GREAT LAKES AHEAD
OF A FAIRLY WELL ORGANIZED LOW PRESSURE SYSTEM PROGGED TO TRACK
THROUGH THE CENTRAL GREAT LAKES SUNDAY NIGHT. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT IN BRINGING THIS LOW THROUGH SUNDAY NIGHT AS
850 MB TEMPERATURES FALL FROM THE UPPER TEENS TO MIDDLE TEENS BY
MONDAY WITH THE PASSAGE OF A COLD FRONT. WITH A BETTER ORGANIZED
WIND FIELD AND THE ADDED DYNAMICS ASSOCIATED WITH THE COLD FRONT
THERE IS A CHANCE SOME OF THE STORMS COULD BE SEVERE SUNDAY
AFTERNOON AND SUNDAY NIGHT. HOWEVER SEVERE STORM POTENTIAL WILL BE
HIGHLY DEPENDENT ON THE TIMING OF THE FRONT...WHICH AT THIS TIME
APPEARS TO COME THROUGH A BIT TOO LATE FOR THE SEVERE WEATHER THREAT
TO BE A CONCERN EXCEPT FOR THE WESTERN PORTION OF THE CWA. WILL HAVE
TO MONITOR TRENDS IN CASE THE FRONT MOVES THROUGH A BIT
QUICKER...THUS ABLE TO TAKE BETTER ADVANTAGE OF DAYTIME HEATING AND
HIGHER MLCAPE VALUES.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON MONDAY WITH DRIER
MORE STABLE AIR MAKING ITS WAY INTO THE CENTRAL GREAT LAKES. WITH
THE COOLER AIR MASS IN PLACE MONDAY LOOKS TO BE THE COOLEST DAY OF
THE WEEK WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE 80S.

THE AIRMASS WILL QUICKLY RECOVER AS 850 MB TEMPERATURES ONCE AGAIN
REACH 20 DEGREES BY THE MIDDLE PART OF NEXT WEEK. SOUTHEAST MICHIGAN
SHOULD ONCE AGAIN SEE A RETURN TO 90 DEGREE WEATHER LATER NEXT WEEK
AS A DOME OF HIGH PRESSURE SETTLES IN ACROSS THE CENTRAL GREAT LAKES
AND 500 MB HEIGHTS RISE TO 590 DAM. THIS LARGE DOME OF HIGH PRESSURE
SHOULD KEEP THE WEATHER DRY AS SHORTWAVES STAY TO THE NORTH AS THEY
TRACK AROUND THE LARGE AREA OF HIGH PRESSURE.

MARINE...

A WEAK PRESSURE GRADIENT IS EXPECTED TO REMAIN IN PLACE OVER LOWER
MICHIGAN FOR THE FORESEEABLE FUTURE. THIS WILL RESULT IN A FAIRLY
FAVORABLE TIME PERIOD IN REGARDS TO WINDS AND WAVE HEIGHTS.
PERHAPS...WINDS AND WAVE HEIGHTS WILL INCREASE ON SUNDAY IN ADVANCE OF
A LOW PRESSURE SYSTEM THAT SWING THROUGH THE GREAT LAKES. A MUCH
MORE ZONAL FLOW CONFIGURATION IN PLACE OVER THE UPPER MIDWEST IS
EXPECTED TO BRING MORE FREQUENT CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS WEEKEND. THE FIRST CHANCE WILL EXIST THIS
AFTERNOON...PRIMARILY FOR LOCATIONS NEAR LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ082-MIZ083...UNTIL 10 PM FRIDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....AGD
SHORT TERM...CB
LONG TERM....KURIMSKI
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 22, 4:11 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 AM EDT FRI JUL 22 2011

MIZ047>049-053>055-060>063-068>070-075-076-230815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
411 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY DURING THE
MORNING SOUTH OF THE I-94 CORRIDOR...AND THEN ELSEWHERE AS THE DAY
PROGRESSES. THERE IS A SLIGHT CHANCE SOME OF THE STORMS COULD BE
SEVERE ALONG AND SOUTH OF M-59. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND HEAVY
DOWNPOURS. STORM MOTION WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND CONTINUE SUNDAY
AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

MIZ082-083-230815-
LENAWEE-MONROE-
411 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEAST
MICHIGAN. PLEASE SEE THE LATEST EXCESSIVE HEAT STATEMENT FOR
ADDITIONAL INFORMATION.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT
CHANCE SOME OF THE STORMS COULD BE SEVERE. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND HEAVY DOWNPOURS.
STORM MOTION WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND CONTINUE SUNDAY
AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
411 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ON LAKE ERIE AND LAKE
ST. CLAIR TODAY...AND UP THROUGH THE SOUTH HALF OF LAKE HURON TONIGHT.
THERE IS A SLIGHT CHANCE SOME OF THE STORMS COULD BE SEVERE OVER
LAKE ST. CLAIR AND LAKE ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WINDS TO 50 KNOTS AND HEAVY DOWNPOURS. STORM MOTION WILL
BE EAST AT 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND CONTINUE SUNDAY
AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:34 PM EDTSpecial Marine WarningDTX116 min
Jul 22, 3:37 PM EDTSpecial Marine WarningDTX28 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.